| Model Number |
BEA28-120/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
09/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal stent graft for treatment of an abdominal aortic aneurysm (aaa) on (b)(6), 2018.Approximately six (6) years post initial procedure, it was reported that during a routine follow-up the computed angiography (ct) shows a type iiib endoleak.The patient is stable and is currently being monitored while an intervention is being discussed.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak complaint is unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The clinical evaluation also shows reasonable evidence to suggest there was a concomitant thoracoabdominal aortic aneurysm, which is cautionary product use.It is unclear if this contributed to the reported event.There was minimum left vessel access 6.0mm in diameter and should be =6.5mm in diameter, which is off label however it is unlikely that this contributed to the reported event.The final patient status was reported as stable and is currently being monitored while an intervention is being discussed no additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.